Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 43, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 2, 2018, 6:03 PM CDT for 5 counties in Kansas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2018, 6:03 PM CDT (23:03 UTC)
- Expired
- May 2, 2018, 7:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 55 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:09 PM CDT | TSTM WND GST 70 | 4 Ssw Baileyville, KS | |
| May 2, 6:20 PM CDT | TSTM WND GST 60 | Wsw Corning, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:43 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
065
WUUS53 KTOP 022303
SVRTOP
KSC013-085-117-131-149-030000-
/O.NEW.KTOP.SV.W.0043.180502T2303Z-180503T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
603 PM CDT WED MAY 2 2018
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Eastern Pottawatomie County in northeastern Kansas...
Nemaha County in northeastern Kansas...
Jackson County in northeastern Kansas...
Western Brown County in northeastern Kansas...
Eastern Marshall County in northeastern Kansas...
* Until 700 PM CDT
* At 602 PM CDT, severe thunderstorms were located along a line
extending from near Beattie to near Lillis to Louisville, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wamego, Holton, Sabetha, Seneca, St. Marys, Horton, Onaga, Hoyt,
Centralia, Axtell, Wetmore, Mayetta, Fairview, Morrill, Belvue,
Emmett, Louisville, Whiting, Denison and Circleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3987 9556 3926 9562 3922 9593 3922 9603
3920 9604 3919 9610 3920 9611 3919 9613
3921 9624 3918 9628 3920 9631 3960 9628
3992 9635 4000 9595 4000 9571
TIME...MOT...LOC 2302Z 239DEG 38KT 3986 9639 3963 9626 3926 9630
HAIL...1.00IN
WIND...60MPH
$$
Cohen3 follow-up statements
663
WWUS53 KTOP 022320
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
620 PM CDT WED MAY 2 2018
KSC013-085-117-131-149-030000-
/O.CON.KTOP.SV.W.0043.000000T0000Z-180503T0000Z/
Pottawatomie-Nemaha-Jackson-Brown-Marshall-
620 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN POTTAWATOMIE...NEMAHA...JACKSON...WESTERN BROWN AND
EASTERN MARSHALL COUNTIES...
At 619 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Axtell to 3 miles east of
Centralia to Belvue, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wamego, Holton, Sabetha, Seneca, St. Marys, Horton, Onaga, Hoyt,
Centralia, Axtell, Wetmore, Mayetta, Fairview, Morrill, Belvue,
Emmett, Louisville, Whiting, Denison and Circleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3987 9556 3926 9562 3922 9593 3922 9603
3920 9604 3919 9610 3920 9611 3919 9613
3921 9624 3918 9628 3920 9631 3960 9628
3992 9635 4000 9595 4000 9571
TIME...MOT...LOC 2319Z 238DEG 38KT 3995 9620 3972 9607 3921 9617
HAIL...1.00IN
WIND...60MPH
$$
Cohen309
WWUS53 KTOP 022326
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
626 PM CDT WED MAY 2 2018
KSC013-085-117-131-149-030000-
/O.CON.KTOP.SV.W.0043.000000T0000Z-180503T0000Z/
Pottawatomie-Nemaha-Jackson-Brown-Marshall-
626 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN POTTAWATOMIE...NEMAHA...JACKSON...WESTERN BROWN AND
EASTERN MARSHALL COUNTIES...
At 626 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Bern to 4 miles north of Goff to 3
miles southwest of Delia, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wamego, Holton, Sabetha, Seneca, St. Marys, Horton, Onaga, Hoyt,
Centralia, Axtell, Wetmore, Mayetta, Fairview, Morrill, Belvue,
Emmett, Louisville, Whiting, Denison and Circleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3987 9556 3926 9562 3922 9593 3922 9603
3920 9604 3919 9610 3920 9611 3919 9613
3921 9624 3918 9628 3920 9631 3960 9628
3992 9635 4000 9595 4000 9571
TIME...MOT...LOC 2326Z 253DEG 35KT 3996 9604 3973 9591 3922 9601
HAIL...1.00IN
WIND...60MPH
$$
Cohen139
WWUS53 KTOP 022335
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
635 PM CDT WED MAY 2 2018
KSC117-022344-
/O.CAN.KTOP.SV.W.0043.000000T0000Z-180503T0000Z/
Marshall-
635 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3987 9556 3926 9562 3922 9593 3922 9603
3920 9604 3919 9610 3920 9611 3919 9613
3921 9624 3918 9628 3920 9631 3944 9628
3968 9615 3994 9623 4000 9595 4000 9571
TIME...MOT...LOC 2334Z 239DEG 38KT 4000 9594 3977 9581 3926 9591
$$
KSC013-085-131-149-030000-
/O.CON.KTOP.SV.W.0043.000000T0000Z-180503T0000Z/
Pottawatomie-Nemaha-Jackson-Brown-
635 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN POTTAWATOMIE...NEMAHA...JACKSON AND WESTERN BROWN
COUNTIES...
At 634 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Bern to near Woodlawn to 3 miles
northeast of Delia, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wamego, Holton, Sabetha, Seneca, St. Marys, Horton, Onaga, Hoyt,
Centralia, Wetmore, Mayetta, Fairview, Morrill, Belvue, Emmett,
Whiting, Denison, Circleville, Delia and Bern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3987 9556 3926 9562 3922 9593 3922 9603
3920 9604 3919 9610 3920 9611 3919 9613
3921 9624 3918 9628 3920 9631 3944 9628
3968 9615 3994 9623 4000 9595 4000 9571
TIME...MOT...LOC 2334Z 239DEG 38KT 4000 9594 3977 9581 3926 9591
HAIL...1.00IN
WIND...60MPH
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:26 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 2, 2:26 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Topeka KS 226 PM CDT Wed May 2 2018 .SHORT TERM...(This evening through Thursday) Issued at 217 PM CDT Wed May 2 2018 Mid to upper-level closed low pressure is currently located over AZ with a broad cyclonic jet streak rounding the base and spreading over the plains. At the surface there is a quasi- stationary boundary stretching from southwest KS into southeast NE with a dry line extending southward through the TX Panhandle. A weak midlevel shortwave trough has ejected from the parent low pressure and is currently lifting northeastward over the TX Panhandle. This wave has provided enough ascent for storms to initiate along the stationary boundary in southwest KS where low- level convergence has maximized. Sufficient low-level tropospheric moisture return has resulted in mid to upper 60 dew points within the buoyant sector across eastern KS. This along with steep midlevel lapse rates has yielded ML CAPE upwards of 3000 J/kg with very little CIN in place. Pockets of partly cloudy skies has allowed surface heating to further destabilize the warm sector. Surface winds along and near the stationary boundary have veered to the southwest while the winds across east central KS have remained out of the south and backed locally. As that wave lifts northeastward the midlevel winds increase resulting in effective bulk shear of 45 kt and elongated hodographs. The effective SRH should become maximized around 100-200 m2/s2 mainly across east central KS deepening on the exact location of the midlevel speed. Convective initiation has already began along the boundary in southwest KS, and storms are forecasted to move northeastward through central KS. If a cold pool can become established this cluster of storms could accelerate through the area as a line or bowing segments. Given the CAPE and shear embedded supercells are possible. As the convective outflow progresses eastward additional storm development is likely as it moves into east central KS. There is an outside chance for an isolated supercell ahead of the line. The 0-3 km shear is out of the southwest so if any segment becomes orientated northwest to southeast the tornado potential increases. If storms are able to stay semi-discrete then the tornado potential increases as well. Damaging wind will be the most likely threat although very large hail is possible with any supercells. Wind driven hail could also be possible with any bowing segments or embedded supercells. The convection should continue to advance eastward through the early evening and exit the area around midnight. The uncertainty will be additional development as the low-level jet increases tonight. Isolated to scattered storms could linger into the early morning as moisture convergence becomes maximized over the area tonight. The PW values are relative high for this time of year and warm cloud depths are fairly deep. This will result in efficient rainfall producers so amounts could range from 1-2" with locally higher amounts especially if the later development can train over the same locations impacted earlier. The flash flood watch has been expanded eastward to highlight this threat through tomorrow morning. Tomorrow the main mid to upper-level low begins to lift out of the southwest, which will force the boundary eastward. Depending on the morning activity and speed of the low strong to severe storms could develop along the boundary as it moves through far northeast and east central KS tomorrow afternoon and or evening. There will be plenty of instability within the buoyant sector although destabilization will depend on morning activity and cloud coverage. The deep layer shear appears to be orientated orthogonal to the boundary and forcing will be strong therefore convection could go linear quickly. Given the deep layer shear perhaps initial semi-discrete supercells will be possible. .LONG TERM...(Thursday night through Wednesday) Issued at 217 PM CDT Wed May 2 2018 A progressive pattern sets in for the extended period with periodic chances for showers and thunderstorms. Upper level ridging builds into the western U.S. for Friday and the weekend with a broad and diffuse surface trough sliding down on Sunday morning, which may bring a slight chance for showers and storms. Slightly cooler air filters in behind the boundary for early next week with H850 temps falling to around +7C by Monday morning. The surface high quickly moves into the Ohio River Valley on Monday with an H500 trough sliding through late Tuesday and Wednesday morning and would bring the next chance for showers and storms. Model confidence erodes by midweek given the progressive pattern and growing discrepancies between the synoptic solutions. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1240 PM CDT Wed May 2 2018 Strong to severe storms are possible this afternoon and early evening with damaging wind gusts being the main threat. Large hail and a tornado is also possible. Brief IFR/LIFR conditions and gusty winds are possible with the storms. The uncertainty will be tonight as showers and storms may linger through tomorrow morning. Have included a VCTS to handle the uncertainty with chances and coverage for late in the period. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for KSZ020>024-026- 034>040-054>056-058-059. && SHORT TERM...Sanders LONG TERM...Skow AVIATION...Sanders
Hazardous weather outlook, May 2, 3:14 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 314 PM CDT Wed May 2 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-032015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 314 PM CDT Wed May 2 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Another round of severe thunderstorms is expected to move into north central Kansas this afternoon and spread east over northeast and east central Kansas through the early evening. The majority of the severe weather should be done by midnight. Damaging winds, large hail, isolated tornadoes, and very heavy rainfall will be possible. A flash flood watch is in effect for much of the area tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of severe thunderstorms is possible across east central and parts of northeast Kansas Thursday afternoon. The most likely timing would be from the mid afternoon to early evening hours. Storms may be capable of large hail, damaging winds, heavy rainfall and perhaps a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Skow
In the hours before
Local storm report, May 2, 4:34 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
434 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 6 N WELLS 39.22N 97.55W
05/02/2018 E0.88 INCH OTTAWA KS TRAINED SPOTTER
&&Special weather statement, May 2, 4:47 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
447 PM CDT WED MAY 2 2018
KSZ035-022230-
Dickinson-
447 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKINSON COUNTY UNTIL
530 PM CDT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Cambria to near Galva. Movement was
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Herington, Enterprise, Hope, Woodbine and Carlton.
A tornado watch remains in effect until 1000 PM CDT for central and
east central Kansas.
LAT...LON 3888 9737 3891 9693 3887 9693 3887 9689
3881 9689 3881 9693 3861 9693 3861 9737
TIME...MOT...LOC 2146Z 243DEG 35KT 3888 9751 3836 9755
SkowLocal storm report, May 2, 5:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
502 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 N CLAY CENTER 39.39N 97.12W
05/02/2018 E0.88 INCH CLAY KS AMATEUR RADIO
DIME TO NICKEL SIZE HAIL
&&
JPLocal storm report, May 2, 5:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 1 N CLAY CENTER 39.39N 97.12W
05/02/2018 U60.00 MPH CLAY KS AMATEUR RADIO
STRONG WINDS REPORTED ALONG THE GUST FRONT. POWER IS OUT
IN THE AREA.
&&
JPLocal storm report, May 2, 5:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
506 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 3 NNW CLAY CENTER 39.42N 97.14W
05/02/2018 M61 MPH CLAY KS MESONET
&&
JPSpecial weather statement, May 2, 5:22 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Topeka KS
522 PM CDT WED MAY 2 2018
KSZ022-035>038-054-022315-
Wabaunsee-Geary-Lyon-Dickinson-Riley-Morris-
522 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DICKINSON...GEARY...
SOUTHERN RILEY...MORRIS...WESTERN WABAUNSEE AND NORTHWESTERN LYON
COUNTIES UNTIL 615 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milford Lake to 3 miles northwest of
Tampa. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Southwestern Manhattan, Junction City, Herington, Council Grove,
Ogden, Grandview Plaza, Chapman, White City, Alta Vista, Hope,
Dwight, Woodbine, Wilsey, Parkerville, Dunlap, Latimer, Milford Lake,
Council Grove Lake, Volland and Burdick.
This includes Interstate 70 between mile markers 286 and 325.
A tornado watch remains in effect until 1000 PM CDT for central,
northeastern and east central Kansas.
LAT...LON 3852 9693 3861 9693 3861 9710 3913 9702
3913 9696 3915 9696 3917 9648 3917 9647
3918 9639 3916 9638 3917 9636 3915 9634
3917 9633 3852 9633
TIME...MOT...LOC 2221Z 266DEG 33KT 3913 9696 3859 9720
SkowThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 30 min |
| May 1, 7:24 PM CDT | Tornado Warning | TOP | Clay, Cloud, Republic, Washington | 36 min |
| May 1, 7:26 PM CDT | Tornado Warning | TOP | Ottawa | 34 min |
| May 1, 7:52 PM CDT | Tornado Warning | TOP | Clay, Riley, Washington | 38 min |
| May 1, 7:54 PM CDT | Tornado Warning | TOP | Ottawa | 36 min |
| May 1, 8:01 PM CDT | Tornado Warning | TOP | Clay, Riley, Washington | 34 min |
| May 1, 8:19 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 41 min |
| May 1, 8:26 PM CDT | Tornado Warning | TOP | Clay, Dickinson, Ottawa | 34 min |
| May 1, 8:26 PM CDT | Tornado Warning | TOP | Cloud, Ottawa | 34 min |
| May 1, 8:33 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley, Washington | 57 min |
| May 1, 8:58 PM CDT | Tornado Warning | TOP | Clay | 32 min |
| May 1, 9:00 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 45 min |
| May 1, 9:13 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 47 min |
| May 1, 9:25 PM CDT | Tornado Warning | TOP | Clay, Riley | 35 min |
| May 1, 9:27 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 33 min |
| May 1, 9:41 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 34 min |
| May 1, 9:47 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Pottawatomie, Riley | 43 min |
| May 1, 9:54 PM CDT | Tornado Warning | TOP | Pottawatomie, Riley | 36 min |
| May 1, 10:11 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 34 min |
| May 1, 10:15 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 45 min |
| May 1, 10:19 PM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Ottawa | 3 hr |
| May 1, 10:24 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 36 min |
| May 1, 10:27 PM CDT | Tornado Warning | TOP | Marshall, Nemaha, Pottawatomie | 33 min |
| May 1, 10:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Pottawatomie, Riley | 35 min |
| May 1, 10:55 PM CDT | Special Weather Statement | TOP | Jackson | 35 min |
| May 1, 11:08 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 37 min |
| May 1, 11:35 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 25 min |
| May 1, 11:49 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 26 min |
| May 2, 12:11 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 34 min |
| May 2, 12:44 AM CDT | Special Weather Statement | TOP | Jackson | 31 min |
| May 2, 1:15 AM CDT | Special Weather Statement | TOP | Marshall | 30 min |
| May 2, 1:20 AM CDT | Special Weather Statement | TOP | Jefferson | 40 min |
| May 2, 3:36 AM CDT | Flash Flood Watch | TOP | Anderson, Clay, Cloud, Coffey, Dickinson, Douglas and 12 more | 18 hr |
| May 2, 3:18 PM CDT | Special Weather Statement | TOP | Ottawa | 12 min |
| May 2, 3:34 PM CDT | Special Weather Statement | TOP | Ottawa | 11 min |
| May 2, 3:41 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 64 min |
| May 2, 3:52 PM CDT | Tornado Warning | TOP | Ottawa | 38 min |
| May 2, 4:08 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 52 min |
| May 2, 4:11 PM CDT | Tornado Warning | TOP | Cloud | 49 min |
| May 2, 4:13 PM CDT | Tornado Warning | TOP | Ottawa | 47 min |
| May 2, 4:21 PM CDT | Tornado Warning | TOP | Ottawa | 39 min |
| May 2, 4:29 PM CDT | Tornado Warning | TOP | Clay, Cloud, Washington | 46 min |
| May 2, 4:34 PM CDT | Areal Flood Advisory | TOP | Cloud, Ottawa | 3 hr |
| May 2, 4:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 65 min |
| May 2, 4:47 PM CDT | Special Weather Statement | TOP | Dickinson | 43 min |
| May 2, 4:48 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 57 min |
| May 2, 4:58 PM CDT | Tornado Warning | TOP | Clay, Marshall, Riley, Washington | 47 min |
| May 2, 5:08 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 67 min |
| May 2, 5:22 PM CDT | Special Weather Statement | TOP | Geary, Morris | 53 min |
| May 2, 5:34 PM CDT | Tornado Warning | TOP | Marshall, Pottawatomie, Riley | 41 min |
| May 2, 6:08 PM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 52 min |
| May 2, 6:41 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson | 64 min |
| May 2, 6:45 PM CDT | Special Weather Statement | TOP | Morris | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.